MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE ALPINE; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE ALPINE; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1125300-18
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified proximal circumflex artery.A 3.0 x 18 mm xience alpine was advanced to the lesion without resistance and was inflated once at 16 atmospheres.It was then noted that the balloon was losing pressure.The stent was ultimately deployed.Standard post-dilatation was performed with an nc balloon afterwards.Per the physician, there was no leak noted prior to the procedure and the lost of pressure cannot be explained.There was no clinically significant delay or adverse patient effects.No additional information was provided.
 
Additional Manufacturer Narrative
Exemption number e2019001.A visual and functional inspection was performed on the returned device.The reported material rupture was not confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents.The investigation was unable to determine a conclusive cause for the reported material rupture.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
XIENCE ALPINE
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key8960804
Report Number2024168-2019-11424
Device Sequence Number14053209
Product Code NIQ
UDI-Device Identifier08717648199356
UDI-Public08717648199356
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/14/2022
Device Catalogue Number1125300-18
Device Lot Number9040941
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2019
Initial Date Received by Manufacturer 08/14/2019
Supplement Date Received by Manufacturer10/05/2019
Initial Report FDA Received Date09/04/2019
Supplement Report FDA Received Date10/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR